Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 3, 2014, 3:36 AM MDT. It took effect at May 3, 2014, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2014, 3:36 AM MDT (09:36 UTC)
- In effect from
- May 3, 2014, 12:00 PM MDT
- Expired
- May 3, 2014, 8:21 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
027 WWUS75 KPIH 030936 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 336 AM MDT SAT MAY 3 2014 IDZ020-040300- /O.NEW.KPIH.WI.Y.0020.140503T1800Z-140504T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 336 AM MDT SAT MAY 3 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM. * WINDS...SOUTHWEST AT 30 TO 35 MPH WITH GUSTS NEAR 40 MPH. * LOCATIONS INCLUDE...IDAHO FALLS...INL COMPLEX...REXBURG...CRATERS OF THE MOON. * IMPACTS...BLOWING DUST MAY REDUCE VISIBILITIES ESPECIALLY ON HIGHWAYS. TRAVEL FOR HIGH PROFILE VEHICLES MAY BECOME DIFFICULT WITH A CROSSWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-040300- /O.NEW.KPIH.LW.Y.0005.140503T1800Z-140504T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 336 AM MDT SAT MAY 3 2014 ...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING...NOON TO 9 PM. * WINDS...SOUTHWEST AT 20 TO 25 MPH WITH GUSTS NEAR 35 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...LIGHT TO MODERATE CHOP IS LIKELY AND MAY PRODUCE HAZARDOUS CONDITIONS FOR SMALL BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
149 WWUS75 KPIH 040221 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 821 PM MDT SAT MAY 3 2014 IDZ020-040330- /O.CAN.KPIH.WI.Y.0020.000000T0000Z-140504T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 821 PM MDT SAT MAY 3 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED FOR TONIGHT. HOWEVER GUSTY WINDS ARE LIKELY ONCE AGAIN ON SUNDAY AFTERNOON. $$ IDZ021-040330- /O.CAN.KPIH.LW.Y.0005.000000T0000Z-140504T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 821 PM MDT SAT MAY 3 2014 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED FOR TONIGHT. HOWEVER GUSTY WINDS ARE LIKELY ONCE AGAIN ON SUNDAY AFTERNOON. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 3, 3:02 AM MDT, 34 minutes earlier.
Area forecast discussion, May 3, 3:02 AM MDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MDT SAT MAY 3 2014 .SHORT TERM...TODAY THROUGH MONDAY. CURRENTLY SE ID IS TRANSITIONING INTO A SOUTHWEST FLOW AHEAD OF AN UPPER TROF MOVING TOWARDS THE COAST. FOR TODAY...A SHORTWAVE WILL BE PASSING TO THE NORTH OF THE AREA WITH NO PRECIP CHANCES...BUT WINDS WILL BE INCREASING THIS AFTERNOON. A SURFACE LOW WILL SET ITSELF UP JUST NORTH OF ISLAND PARK ENHANCING WINDS...ESPECIALLY IN THE UPPER SNAKE PLAIN. A WIND ADVISORY FOR THAT AREA WILL BE IN EFFECT FROM NOON UNTIL 9 PM. FURTHER SOUTH IN THE SNAKE PLAIN...AROUND POCATELLO...WINDS WILL BE BREEZY BUT SUB ADVISORY LEVEL. HOWEVER...WINDS FROM THE SOUTHWEST WILL STILL BE STRONG ENOUGH TO WARRANT A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR FROM NOON TO 9 PM. WINDS WILL ONCE AGAIN BE AN ISSUE ON SUNDAY AS A SURFACE LOW AGAIN SETS UP NEAR THE MT BORDER BUT THE GRADIENT IS A BIT STRONGER SO A WIND ADVISORY WILL BE LIKELY IN THE SNAKE PLAIN. PRECIP IS EXPECTED TO BE A BIT MORE ABUNDANT ALONG THE DIVIDE ON SUNDAY SO HAVE KEPT MENTION OF POPS AND SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST FOR THE CENTRAL MOUNTAINS AND AREAS NEAR ISLAND PARK. ON MONDAY THE UPPER TROF WILL PUSH ON SHORE AND PRODUCE SHOWERS ONCE AGAIN IN THE MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS. FRONTAL PASSAGE IS EXPECTED TO PUSH THROUGH SOMETIME OVERNIGHT MONDAY...WITH THE GFS BEING A BIT FASTER THAN THE NAM. TEMPERATURES EXPECTED TO BEGIN A COOLING TREND THROUGH THE PERIOD BUT REMAIN ABOVE NORMAL. EP .LONG TERM...TUESDAY THROUGH NEXT SATURDAY. BOTH THE GFS AND ECMWF SHOW THE UPPER LOW ADVANCING INTO/THROUGH THE NRN GREAT BASIN TUESDAY/WEDNESDAY WITH NUMEROUS SHOWERS AND A CHANCE OF THUNDERSTORMS EXPECTED ACROSS THE REGION. THE TROUGH AXIS SHIFTS EAST OF THE REGION BY THURSDAY MORNING WITH A SLIGHT CHANCE OF SHOWERS FAVORING THE MOUNTAINS AND LINGERING ACROSS THE REGION THROUGHOUT THE DAY THURSDAY AS THE NEXT PAC LOW TAKES SHAPE OFF THE CANADIAN COAST. THE 00Z GFS HAS TRENDED TOWARD THE PREVIOUS AND CURRENT 00Z ECMWF SOLUTIONS ADVERTISING A SERIES OF MODEST DISTURBANCES ADVANCING OVER/THROUGH THE BROAD FLAT RIDGE ALONG THE COAST SPREADING PRECIPITATION ACROSS THE NRN ROCKIES. YESTERDAYS 12Z ECMWF RUN SHOWED A DEEP LOW ADVANCING INTO THE REGION...WHICH AT THIS POINT WE WILL CALL AN OUTLIER...ALTHOUGH THERE DOES APPEAR TO BE SOME WEAK SUPPORT FOR THIS NEXT SYSTEM TO DIG A LITTLE DEEPER INTO THE REGION. MORE ON THAT AS THE EVENT DRAWS NEAR. SOME WIND ACCOMPANYING EACH SERIES OF STORMS TUESDAY/WEDNESDAY AND AGAIN FRIDAY/SATURDAY. HUSTON && .AVIATION...UPPER RIDGE AXIS AND MID-LEVEL CLOUDS ADVANCING EAST THROUGH THE REGION THIS MORNING. INCREASING SW FLOW ANTICIPATED ACROSS THE AREA TODAY WITH BREEZY TO WINDY CONDITIONS WITHIN THE SNAKE RIVER PLAIN. INCREASING MID-LEVEL CLOUDS FOLLOW LATE TONIGHT AS A PAC LOW EDGES INTO THE NW COAST. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ021. WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING IDZ020. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:36 AM MDT | Lake Wind Advisory | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.